MAUDE Adverse Event Report: BOUND TREE MEDICAL, LLC CURAPLEX; CURAPLEX SMALL ADULT/PEDIATRIC PREMIUM BVM W/ BAG RESERVOIR, MANOMETER, 25CM POP

BOUND TREE MEDICAL, LLC CURAPLEX; CURAPLEX SMALL ADULT/PEDIATRIC PREMIUM BVM W/ BAG RESERVOIR, MANOMETER, 25CM POP
Model Number AF2000
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The disk on the bottom that acts as a one-way valve came loose and was found in the bag.This caused a lack of positive pressure resulting in a delay of resuscitation efforts for the patient.The patient is in critical care on a ventilator currently.The failure was noted quickly, and a replacement was used from a backup on the ambulance.
 
Event or Problem Description
The disk on the bottom that acts as a one-way valve came loose and was found in the bag.Failure was on an ambulance.The unit failure resulted in lack of positive pressure.The airway emt noticed this and changed to another unit that in fact operated correctly.The etco2 improvement was dramatic.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The disk on the bottom that acts as a one-way valve came loose and was found in the bag.This caused a lack of positive pressure resulting in a delay of resuscitation efforts for the patient.The patient is in critical care on a ventilator currently.The failure was noted quickly, and a replacement was used from a backup on the ambulance.**udi related data quality updates** in addition, investigation was completed with the following updates: the complaint of "the disk on the bottom that acts as a one-way valve came loose and was found in the bag." regarding part number 2442-bvmpsa/lot 363395 was not confirmed as there was no returned product, pictures or video to evaluate.This complaint could potentially be related to a loose diaphragm valve within the bag body that was not assembled correctly and became loose prior to end-use.The device history record (dhr) review showed no abnormal processing issues noted related to this complaint; the tail valve assembly (pn 3010007) was from lot numbers 220700087 and 220600023, and those lots passed inspection.A risk assessment was performed, and the ultimate risk was determined to be high which does require reporting to the capa review board; the complaint was submitted to carb.There have been zero (0) other complaints regarding part number 2442-bvmpsa for the same issue within the 24 months preceding the reporting of this issue.A memo, containing the complaint investigation, was sent to the customer.Complaints will continue to be monitored for possible trends.

Brand Name
CURAPLEX
Common Device Name
CURAPLEX SMALL ADULT/PEDIATRIC PREMIUM BVM W/ BAG RESERVOIR, MANOMETER, 25CM POP
Manufacturer (Section D)
BOUND TREE MEDICAL, LLC
5000 tuttle crossing blvd
dublin OH 43016
Manufacturer (Section G)
WESTMED JAVID DE MEXICO, S.A. DE C.V
carretera internacional km 6.5
edif 18; parque industrial nog
nogales sonora, mexico OH 84094
MX   84094
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key18377722
Report Number1314417-2023-00030
Device Sequence Number20737256
Product Code BTM
UDI-Device Identifier00812277037029
UDI-Public(01)00812277037029
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAF2000
Device Catalogue Number2442-BVMPSA
Device Lot Number363395
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown